Archived

This topic is now archived and is closed to further replies.

Desperate Help - Red Patch Of Skin? (Pics)

33 posts in this topic

Hello again Tom

Been a while since i've been on here, I've talked with you a few times. I have the same thing going on, except it's on both sides of my mouth. I can totally relate to destroyed my life line, I haven't been the same person since i've had this shit on my face, it's absolutely crippling emotionally and physically. Like you some days mine is good, others so-so and sometimes full blown red...but it never goes away, even at it's best.

It's the worst shit i've ever experienced. I know it's not life threatening and not a missing limb and others have it far worse, but still.

Nothing seems to help. My last post here was Jan 28. Since then i've been diagnosed with perioral dermatitis by a derm, tried various cremes and healing methods both natural and pharmaceutical...and still nothing. I actually purchased health insurance because I had none, specifically to get this treated...huge waste of time and money. To make matters worse, i've also been on "Antibiotics" since Feb 7th and they've done absolutely nothing.

Not sure what to tell you, this shit sucks. If you do come across anything that helps, please post. I'm pretty sure you also have perioral or some other form of dermatitis. It's easily aggravated by certain things like peanuts, caffeine, masturbating, alcohol. etc. can cause it to flare bright red...at least in my experiences. There is "no known cause, no known cure" I have been an absolute wreck these past 6-7 months trying to fight this, but I keep getting my ass kicked bad.

Just hang in there. I've found countless posts on boards all over the web from people who did get rid of this....it's just a matter of finding what works for you. Nothing has really helped me so far though, but something is out there that will...just haven't discovered it yet. So, we are in the same boat!

I am currently applying "Miconazole nitrate 2%" on my 2 spots and am treating it as a fungal infection. This cream is a "vaginal antifungal". Not sure why but i've convinced myself I originally got this on my face after engaging in oral sex with a female who possibly had a yeast infection...and the rash is a result of coming into contact with said yeast infection. Can't say for sure though. Also around the time I started getting this I had switched to Arm & Hammer extreme whitening toothpaste. From what I hear the sulfates and whitening agents could also be a cause. Especially when you brush your teeth and go to sleep, some remnants of the toothpaste might still remain in your mouth even after you've rinsed. When you sleep, you drool and the chemicals touch your skin- and form the rash. Only 2 possibilities I can think of as to what caused this rash for me. Several months ago I switched to all natural products without any sulfates/fluoride, from toothpaste, to shaving cream to shampoos to soap to detergents to everything in-between, but nothing has helped.

I need to make a new thread with updated pics/etc. because for some reason acne.org deleted my original thread.

Share this post


Link to post
Share on other sites

Hi there,

Sorry to hear it's still going on for you. At the moment it's pretty much gone. The best it's been in a long long time for me. I remember reading in one of the threads I posted in (might even be this one) that a guy said hydrocortisone cream is the solution.

And stupid fucking me, I actually have a tube of it from a couple years ago when a doctor diagnosed me with mild eczema and acne. What's more, I have a similar but stronger product I believe called eumovate, again which he prescribed for the same reason (one to use in morning, on at night).

I can probably say with a lot of confidence, this helped. I also like to use cold green tea just on the patch to help soothe it (I read up about this, basically something about red skin, green products counteracts red, and voila)

My acne seems to have calmed down recently a lot, even though I've had a fair few unhealthy weekend and stuff recently (eating rubbish, being in rooms with several smokers etc)

It's funny you mention the hammer and arm baking soda toothpaste. I feel like such a twat for admitting this, but I used to use that on individual spots I got, which were always around my mouth and jaw. I'm guessing I shot myself in the foot there and have no excuses, but it probably caused my problem.

So that's what I've been doing the last month or so, and I think I could be finally over it. Unless it decides to comeback randomly of course!

Good luck with your problem, hope I helped somewhat.

Share this post


Link to post
Share on other sites

Hi there,

Sorry to hear it's still going on for you. At the moment it's pretty much gone. The best it's been in a long long time for me. I remember reading in one of the threads I posted in (might even be this one) that a guy said hydrocortisone cream is the solution.

And stupid fucking me, I actually have a tube of it from a couple years ago when a doctor diagnosed me with mild eczema and acne. What's more, I have a similar but stronger product I believe called eumovate, again which he prescribed for the same reason (one to use in morning, on at night).

I can probably say with a lot of confidence, this helped. I also like to use cold green tea just on the patch to help soothe it (I read up about this, basically something about red skin, green products counteracts red, and voila)

My acne seems to have calmed down recently a lot, even though I've had a fair few unhealthy weekend and stuff recently (eating rubbish, being in rooms with several smokers etc)

It's funny you mention the hammer and arm baking soda toothpaste. I feel like such a twat for admitting this, but I used to use that on individual spots I got, which were always around my mouth and jaw. I'm guessing I shot myself in the foot there and have no excuses, but it probably caused my problem.

So that's what I've been doing the last month or so, and I think I could be finally over it. Unless it decides to comeback randomly of course!

Good luck with your problem, hope I helped somewhat.

Share this post


Link to post
Share on other sites

Bollocks, I hope not!

So far i can only say hydrocortisone has helped. It helps to calm the redness down to a kind of faded brown colour. It's still evident but pretty bareable. I use it at night, but during the day I try to apply lemon juice dilute and just moisturize with vitamin e enhanced creams.

I'm back in the UK from next week, so i'd maybe like to get myself to a derm to have a proper consultation about it.

Share this post


Link to post
Share on other sites

Tea Tree oil should fix this. Another excellent home remedy for this is aspirin. Just crush aspirin tablets, add little water to form a paste. Then apply it to the area for one week.

1 person likes this

Share this post


Link to post
Share on other sites

It's probably a candida rash, and topical Nystatin will treat it in a week or two. Coconut oil will also treat a candida rash, but more slowly than Nystatin.

Candida is the fungus that causes the yeast infection that women sometimes have, which coincides with your symptom history as you reported it.

Any of the other -azole creams will tend to treat candida rashes too, but much more slowly than Nystatin or coconut oil.

Steroid creams don't treat the root cause of inflammation -- they just reduce the appearance of the inflammation, which is pointless because inflammation is the immune system's first response to infection. Slowing down the immune response with an anti-inflammatory is the opposite of what you want.

Share this post


Link to post
Share on other sites

It's probably a candida rash, and topical Nystatin will treat it in a week or two. Coconut oil will also treat a candida rash, but more slowly than Nystatin.

Candida is the fungus that causes the yeast infection that women sometimes have, which coincides with your symptom history as you reported it.

Any of the other -azole creams will tend to treat candida rashes too, but much more slowly than Nystatin or coconut oil.

Steroid creams don't treat the root cause of inflammation -- they just reduce the appearance of the inflammation, which is pointless because inflammation is the immune system's first response to infection. Slowing down the immune response with an anti-inflammatory is the opposite of what you want.

Share this post


Link to post
Share on other sites